question-icon

Suggest treatment for constipation

default
Posted on Wed, 9 Jul 2014
Question: am male 59y, active walking 60 mts, pranayama 25mts, underwent CABG 4 y back, on medications - rosvac 20/ betaloc 25 -twice, aspirin 150mg. HBA1c is 6.5. presently having upper abdominal discomfort associated with fullness and unsatisfactory evacuation, often marked by constipation. took 5 day course of zanocin and becelac that concluded 4 days ago. no material improvement. what should i do to relieve the condition.
Thanks in advance
XXXX
doctor
Answered by Dr. Ashish Verma (36 minutes later)
Brief Answer:
try laxatives

Detailed Answer:
Hello XXXX

Welcome to HealthcareMagic.

Your constipation could be side effect of betaloc.

To releive it you can try laxatives like lactulose syrups or can take bowel motility enhancing drugs like levosulpride.

Zanocin and becelac are usually not given for constipation, but are preferred for loose motions.

Also you need to eat fiber rich diet like oats as it will benefit your heart and sugar levels also.

Hope i have been helpful.

Regards,
Dr. Ashish Verma
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Ashish Verma (2 hours later)
Thanks Doctor. The answer was quick.

I am on betaloc for 4 years. Initially, I was on 50mg twice and i had none of these issues. Is this a long term usage side effect?

Any comment on the feeling of fullness and mild ache in the upper stomach, sometimes?

Is there any side effect to taking motility medication?

My breakfast is generally a small portion followed by a bowl of steel-cut oats. Lunch often a bowl of oats and dinner roti / XXXXXXX and vegetables. In between snack on fruits, nuts, soya beans washed down by green tea. Enough fibre I reckon.

.Thanks
XXXXXXX



doctor
Answered by Dr. Ashish Verma (15 minutes later)
Brief Answer:
could be gastritis

Detailed Answer:
Hello Mr. XXXXXXX

The pain in upper abdomen with fullness could be due to gastritis.

In this case i will suggest that you take a ppi like pantaprazole and as you are already taking so many drugs so in order to reduce their number you can go for combination of pantaprazole and levosulpride which is easily available in our country.

And levosulpride is a very safe drug.

Your fiber intake is good enough and your constipation might be either due to chronic intake of betaloc or due to gastritis or could even be age related. Not sure.

Regards,
Dr. Ashish Verma
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Ashish Verma

General Surgeon

Practicing since :2008

Answered : 1290 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for constipation

Brief Answer: try laxatives Detailed Answer: Hello XXXX Welcome to HealthcareMagic. Your constipation could be side effect of betaloc. To releive it you can try laxatives like lactulose syrups or can take bowel motility enhancing drugs like levosulpride. Zanocin and becelac are usually not given for constipation, but are preferred for loose motions. Also you need to eat fiber rich diet like oats as it will benefit your heart and sugar levels also. Hope i have been helpful. Regards, Dr. Ashish Verma